# SDR BAQA20080021

- Difficulty date: April 19, 2008
- Submitted: April 22, 2008
- Operation: Air carrier
- Aircraft: N118NC
- Make and model: Bolkms BK117A3
- Aircraft serial: 7067
- Aircraft time: 10,053 hours, 32,697 cycles
- Engine: Lyc LTS101650B1
- System (JASC): 2150 · Cabin Cooling System
- Part: O-Ring
- Part number: S8990132
- Condition: Blown
- Location: A/C Bay
- Component: Duct Assembly, Alidsg
- Component part number: 22019591
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

CRUISE FLIGHT, CLOSE TO FLIGHT DESTINATION, CREW SMELLED "STRANGE ODOR" IN CABIN/COCKPIT.  PILOT TURNED OFF THE ENVIRONMENTAL CONTROL UNIT AND SMELL CEASED.  INSPECTION OF ECU REVEALED THAT THE "INDUCTOR" PIPE TEMPERATURE CONTROLLER TO COOLING TURBINE HAD A SMALL SPLIT AT THE TURBINE AND PIECES OF THE SEALING O-RING (PACKING) WAS EXPOSED AND MISSING.
